Ive been T1 Diabetic now for 9 months and have learned pretty quickly…so I thought…my first A1C was 9.2 and for 3 months I really concentrated on bringing it down. After the 3 months, I was successfully told by my doctor my A1C was 7. I thought I had everything under control and was feeling pretty good about this “new situation” in my life. The past week to week and a half, my sugar is high everytime I test…high meaning above 180)…I am pretty much eating, testing and injecting the same as I was doing before and my sugar was 180 or under 2 hrs after eating. I inject 4 times a day and if my sugar is high I will give myself a “correction” shot to bring my sugar down to a heathly level. I am currently using Novalog and Lantus and test 6-8 times a day. I have been under more stress than usual the past 2 weeks and this has been happening almost a week and a half now. Has this happened to anyone or does anyone know whats going on? I was going to schedule an appt with the endo or give him a call but it seems this site is more helpful than the doctors! Please help!
Stress will cause your BS to rise, but are you coming out of your honeymoon period? I know when mine ended, I went from beautiful, perfect numbers, to basically everything hitting the fan! It was horrible!
There are a lot of things that can bring up your BG and only a few that can bring it down. Insulin, increased insulin receptor sensitivity and active exercise. Almost everything else you do will bring it up. Here are a few: eat, secrete from an organ, produce, absorb, allergies, hormones, colds, infections, stress, steroids, inactivity, extra weight and more.
Something is probably making your basal dosage not work as well as it has been. Most likely there is a physiologic change. You can do a simple test to se if the basal (lantus) dosage is working correctly. Fast for at least 4 hours to see what happens to you BG.
If you see it rising during the 4 hours when you are only on basal insulin. See what happens to the BG, If you see it rise over a few hours. Then you can make adjustments to the basal dose. I’m not sure if you are on two or a single daily dosage of lantus.
If you were producing insulin, and have stopped in the last 9 months, that production may have stopped. This honeymoon period can be from 3 months to over a year where you are still proucing insulin. If it has stopped, you may need to increase youBasal dosage.
let us know what you find out.
that’s what i was thinking…you are coming off your honeymoon period. has your dr mentioned anything about this to you?? just keep testing and adjusting. i’m also on lantus and novolog and i’m still always testing and adjusting. stress also affects my bs but it usually has to be a really stressful situation.
Stress definitely causes my BG to rise significantly.
The last time that I was really stressed, my BG climbed over 500 and I was in the ER for Dka (ketoacidosis) and then in the ICU for a week to recover. What a mess!
I agree that you might be coming out of your “honeymoon” period. Call your doc and see if you need adjustments? Don’t worry too much. Diabetes is NEVER an exact science.
Thanks for everyones answers…it really helps when you know your not alone. I think this may be both stress and the honeymoon period? I will do more research and let yuou guys know! Thanks again!
I say amen to the other replies, and wanted to add that there is a flip side to stress raising BG. Back when I was an honest working man I used to treat mysellf to an annual vacation on an idyllic Caribbean island. As soon as I stepped off the plane I inevitably had to lower my insulin intake – as much as 30% – and could only attribute it to the fact that I was off the daily stress and really enjoyed the leisurely life on a beautiful beach. In other words: Being happy and relaxing can lower one’s BG.
Olaf- good point! good reason to relax and vacation more!